Alert archive / Alabama / Red Flag Warnings in 2007

Red Flag Warning 6, NWS Birmingham, AL

May 7, 200739 counties in Alabama

NWS Birmingham, AL issued this red flag warning at May 7, 2007, 11:01 AM CDT for 39 counties in Alabama. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2007, 11:01 AM CDT (16:01 UTC)
Expired
May 7, 2007, 6:00 PM CDT
In force
7 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 4.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2021 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBMX 071601
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1101 AM CDT MON MAY 7 2007

...RED FLAG WARNING ACROSS ALL OF CENTRAL ALABAMA...

.THE COMBINATION OF LOW RELATIVE HUMIDITIES AND STRONG
EASTERLY WINDS WILL CREATE CRITICAL FIRE CONDITIONS.

ALZ011>015-017>050-072300-
/O.NEW.KBMX.FW.W.0006.070507T1601Z-070507T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1101 AM CDT MON MAY 7 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

RELATIVE HUMIDITIES BELOW 30 PERCENT AND EASTERLY WINDS 10 TO 20
MPH ARE FORECAST ACROSS THE AREA THIS AFTERNOON. CRITICAL FIRE
CONDITIONS WILL BE POSSIBLE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
KSL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at May 7, 6:42 AM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, May 7, 6:42 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
642 AM CDT MON MAY 7 2007

.UPDATED...UPDATE FOR 12Z AVIATION DISCUSSION.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY MORNING)

NOT A WHOLE LOT TO DISCUSS IN THE SHORT TERM THIS MORNING. THE
FRONT IS NOW WELL TO THE WEST OF CENTRAL ALABAMA AND A DRIER
COOLER AIRMASS IS FILTERING INTO THE AREA. DEWPOINTS IN WESTERN
GEORGIA AND EASTERN ALABAMA ARE RAPIDLY FALLING. IN FACT THE
DEWPOINT AT ANNISTON DROPPED FROM 56 TO 35 BETWEEN 1 AND 2 AM AND
FROM 52 TO 43 AT ANNISTON BETWEEN 2 AND 3 AM. THE DRY AIRMASS SHOULD
CONTINUE TO ADVANCE WESTWARD AND SHOULD ENCOMPASS ALL OF CENTRAL
ALABAMA NO LATER THAN 10 AM. AS A RESULT...TEMPERATURES WILL ONLY
CLIMB INTO THE LOW TO MIDDLE 70S TODAY. MILD TEMPERATURES...CLEAR
SKIES AND LOW HUMIDITY WILL RESULT IN A REALLY NICE DAY ACROSS THE
AREA. WINDS WILL BE A BIT BREEZY...ESPECIALLY BEFORE NOON...BUT
SHOULD RELAX A BIT DURING THE AFTERNOON HOURS.

CLEAR SKIES...LIGHT WINDS AND LOW MOISTURE CONTENT IN THE
ATMOSPHERE WILL ALLOW TEMPERATURES TO FALL QUICKLY AND
DRAMATICALLY OVERNIGHT. MOST RESIDENTS WILL WAKE UP TO THE FIRST
BELOW NORMAL TEMPERATURES IN QUITE A WHILE TOMORROW MORNING.
READINGS WILL GENERALLY BE IN THE UPPER 40S...BUT A FEW LOCATIONS
WILL FALL INTO THE MIDDLE 40S. HIGHS TOMORROW WILL REBOUND A
BIT...BUT STILL REMAIN IN THE 70S.

TEMPERATURES WILL CONTINUE TO TREND WARMER EACH DAY THROUGH MID
WEEK UNDER CLEAR SKIES.  NO PRECIPITATION IS EXPECTED.

12/SIRMON

LONG TERM...THURSDAY THROUGH MONDAY.

CONFIDENCE IN FORECAST AND MODEL SOLUTION FOR THE END OF THE WEEK
AND THROUGH THE WEEKEND HAS SLIPPED SOMEWHAT TONIGHT...AS MODELS
CONTINUE TO HAVE PROBLEMS HANDLING THE EROSION OF THE UPPER LEVEL
FEATURES OVER THE SOUTHEAST...AND ESPECIALLY THE UPPER LOW ALONG THE
ATLANTIC COAST. WHILE GFS CONTINUES TO KICK OUT THE UPPER LOW AND
RACE IN THE SYSTEM FROM THE WEST THURSDAY...IT STANDS ALONE WITH
THIS SOLUTION. AT BEST...THE GFS SOLUTION IS TOO FAST AND SHOULD BE
SLOWED DOWN. AT WORST...IT COMPLETELY MISHANDLES THE THE COASTAL LOW
AND THE UPPER LEVEL FEATURES ACROSS THE SOUTH. EURO...GEM...AND
NOGAPS ALL HOLD ON TO THE COASTAL LOW...AND DO NOT EJECT IT. EURO
ACTUALLY CONTINUES TO RETROGRADE THE LOW ACROSS THE FLORIDA
PENINSULA...AND AS IT WEAKENS...MORPHS IT INTO A SINGULAR...BROAD
TROUGH ACROSS THE GULF WITH THE WEAKENING TROUGH APPROACHING FROM
THE WEST. THE NET RESULT HERE IS TO HOLD ON TO RIDGING A BIT LONGER
ACROSS CENTRAL ALABAMA...WHICH SHOULD KEEP ANY SIGNIFICANT RAIN
CHANCES OFF UNTIL AT LEAST FRIDAY. OVERALL...BELIEVE GFS/MEX POPS
ARE TOO SOON AND TOO HIGH (AS THEY HAVE BEEN THIS PAST WEEKEND)...
AND WILL ADJUST ACCORDINGLY. HOPEFULLY I AM NOT BEING TO BEARISH ON
THESE POPS...BUT THEN AGAIN...IT SURE WOULD BE NICE TO SEE SOME
DECENT RAINFALL AROUND HERE. GUIDANCE TEMPS ARE CLOSE...BUT STILL
TOOK A BLEND OF OPERATIONAL AND ENSEMBLE GUIDANCE A COUPLE OF
DEGREES ABOVE GUIDANCE ON HIGHS...AND STAYED VERY CLOSE ON LOWS.

JD/81

&&

.AVIATION...12Z TAF DISCUSSION.

VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS FOR ALL TAF SITES.
MAIN ISSUE THIS MORNING IS GUSTY EASTERLY WINDS...MAINLY FOR BHM,
EET, TCL, AND MGM AT THE MOMENT. EXPECT PRESSURE GRADIENT TO RELAX
AS CENTER OF THE SURFACE HIGH SLIDES INTO GEORGIA...WHICH SHOULD
ALLOW WINDS TO DIMINISH A BIT BY 18Z AT ALL SITES. VFR PLUS
CONDITIONS AND LIGHT WINDS EXPECTED OVERNIGHT TONIGHT.

JD/81

&&

.FIRE WEATHER...

DRY AIR IS SLIDING DOWN THE LEE OF THE APPALACHIANS AND FLOWING INTO
CENTRAL ALABAMA. SURFACE DEW POINTS WILL DROP GENERALLY INTO THE 30S
AND 40S AREAWIDE MONDAY AND TUESDAY AFTERNOON. THIS DROP IN DEW
POINTS WILL PUSH THE MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES INTO
THE 25 TO 30 PERCENT RANGE. 20 FOOT WINDS WILL HOVER NEAR THE 10 MPH
MARK ON MONDAY WITH SLIGHTLY LOWER SPEEDS ON TUESDAY. CURRENTLY...
KBDI VALUES ACROSS CENTRAL ALABAMA ARE MAINLY BELOW THE CRITICAL
VALUE OF 500...WITH ONLY ISOLATED SPOTS REPORTING JUST ABOVE 500.
THEREFORE...THERE IS NO NEED FOR ANY WATCHES OR WARNINGS AT THIS
TIME. NONETHELESS...EXTRA CAUTION SHOULD BE EXERCISED WITH ANY
BURNING ACTIVITIES DUE TO THE DRY ATMOSPHERIC CONDITIONS AND WIND.

12/SIRMON

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

12/81/81
Hazardous weather outlook, May 7, 5:50 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
550 AM CDT MON MAY 7 2007

ALZ011>015-017>050-081045-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
550 AM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED.

JD/81

Nearby

Red Flag Warnings in Alabama, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.